# SDR CAL950213

- Difficulty date: March 18, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N809NY
- Make and model: Doug DC-9-82
- Aircraft serial: 49263
- Engine: Pwa JT8D217A
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: 3rd Stg Turbine
- Part time: 32,886 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

MIA - FLT 0292 - A LOUD BANG WAS HEARD AND THE NR 1 ENGINE SPOOLED DOWN DURING A CLIMB OUT OF MIA AT 18,000 FEET.  THE AIRCRAFT WAS RETURNED TO MIA WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SUPPLEMENT - INVESTIGATION REVEALED THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO FAIILURE OF A THIRD STAGE TURBINE BLADE.  (X)
